MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b): patient gender is unk.H3): the lld was discarded, thus no returned product investigation was performed.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove right ventricular (rv), right atrial (ra), and left ventricular (lv) leads due to non-function and fracture.A spectranetics lld #2 lead locking device (lld #2) was inserted into the ra lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath on the ra lead, progress was made to the top of the superior vena cava (svc), where lead on lead binding would not allow for further advancement.Next, a spectranetics 13f tightrail rotating dilator sheath was used on the ra lead and the lead was removed; however, the patient's blood pressure dropped.A pericardial effusion was detected via transesophageal echocardiography (tee) and rescue efforts began, including sternotomy.An ra perforation was discovered and repaired.Another perforation in the innominate region was discovered and repaired, but the physician believed this occurred during the sternotomy.The rv and lv leads were not extracted and remained in the patient.The patient survived the procedure.This report captures the lld #2 providing traction within the ra lead, when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20903128
Report Number3007284006-2024-00239
Device Sequence Number8906316
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260620(10)FLC24F13A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC24F13A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 1458Q LV LEAD; MEDTRONIC 4016 RA PACING LEAD; MEDTRONIC 4016 RV ICD LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age54 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite